Alert archive / Utah / Wind Advisories in 2010
Wind Advisory 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jun 12, 2010, 10:03 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2010, 10:03 AM MDT (16:03 UTC)
- Expired
- Jun 12, 2010, 4:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
513 WWUS75 KSLC 121603 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1003 AM MDT SAT JUN 12 2010 ...GUSTY EASTERLY CANYON WINDS ALONG THE NORTHERN WASATCH FRONT... .A DEEP LOW PRESSURE SYSTEM CENTERED OVER SOUTHWESTERN UTAH COMBINED WITH HIGH PRESSURE BUILDING SOUTH THROUGH WYOMING WILL CREATE STRONG AND GUSTY EASTERLY WINDS OVER NORTHERN UTAH THROUGH THIS AFTERNOON. PRECIPITATION WRAPPING IN FROM THE SOUTHEAST IS EXPECTED TO AID IN GUSTY EASTERLY GAP WINDS THROUGH THE NORTHERN WASATCH MOUNTAINS TODAY. UTZ002-122200- /O.NEW.KSLC.WI.Y.0015.100612T1603Z-100612T2200Z/ NORTHERN WASATCH FRONT- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL 1003 AM MDT SAT JUN 12 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. * AFFECTED AREA: THE NORTHERN WASATCH FRONT...INCLUDING THE CITIES OF BRIGHAM CITY...OGDEN...LAYTON BENCH...FARMINGTON...CENTERVILLE AND BOUNTIFUL. * WINDS: EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED NEAR CANYON MOUTHS...ESPECIALLY NEAR FARMINGTON AND WEBER CANYONS. * TIMING: THROUGH 4PM THIS AFTERNOON BEFORE DIMINISHING * IMPACTS: STRONG CROSS WINDS ARE EXPECTED ALONG THE INTERSTATE 15 CORRIDOR AND HIGHWAY 89. HIGH PROFILE VEHICLES...TRAILERS...AND MOTORCYCLES WILL BE IMPACTED THE GREATEST. ADDITIONALLY...WIND SENSITIVE OPERATIONS WILL BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
522 WWUS75 KSLC 122207 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 407 PM MDT SAT JUN 12 2010 ...WIND ADVISORY HAS EXPIRED... .THE WIND ADVISORY FOR THE NORTHERN WASATCH HAS BEEN ALLOWED TO EXPIRE. UTZ002-122315- /O.EXP.KSLC.WI.Y.0015.000000T0000Z-100612T2200Z/ NORTHERN WASATCH FRONT- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL 407 PM MDT SAT JUN 12 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WIND ADVISORY FOR THE NORTHERN WASATCH FRONT HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE WIND ADVISORY WAS ALLOWED TO EXPIRE...A NORTHEAST TO SOUTHWEST ORIENTED SURFACE GRADIENT REMAINS TIGHT ENOUGH FOR LOCALLY GUSTY WINDS TO 40 MPH THROUGH THE REMAINDER OF THE AFTERNOON BETWEEN CENTERVILLE AND WEBER CANYON. ADDITIONALLY...LOCALLY GUSTY GAP WINDS SHOULD REDEVELOP OVERNIGHT NEAR THE MOUTHS OF FARMINGTON AND WEBER CANYONS...BUT SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 12, 3:45 AM MDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jun 12, 3:45 AM MDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 AM MDT SAT JUN 12 2010 .SYNOPSIS...A COOL AND MOIST PACIFIC SYSTEM WILL CONTINUE TO SLOWLY CROSS THE WESTERN UNITED STATES THIS WEEKEND. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA EARLY NEXT WEEK. && .DISCUSSION...A LARGE SCALE TROUGH WITH ATTENDANT LOW OVER THE FOUR CORNERS AREA WILL GRADUALLY SHIFT EASTWARD THROUGH THE WEEKEND. COPIOUS AMOUNTS OF MOISTURE PRESENT WITHIN THIS SYSTEM WILL BRING WIDESPREAD PRECIPITATION TO THE AREA TODAY INTO TONIGHT. EASTERLY FLOW ACROSS THE WASATCH MOUNTAINS WILL CAUSE GUSTY WINDS NEAR CANYON MOUTHS OF THE WASATCH FRONT AND THE CACHE VALLEY THIS MORNING. GUSTY WINDS ARE ALSO EXPECTED THIS MORNING ACROSS THE WASHINGTON COUNTY CANYONS. SEVERAL QUESTIONS LINGER WITH THIS FORECAST. FIRST AND FOREMOST...WILL FLOODING BE AN ISSUE ACROSS SEVERAL OF THE DRAINAGES OF NORTHERN UTAH. CURRENT RFC FORECASTS PUT BOTH CHALK CREEK ABOVE COALVILLE AND THE WEBER RIVER FROM THE UINTA MOUNTAINS TO ROCKPORT RESERVOIR NEAR FLOOD FLOW TONIGHT. FLOOD WATCHES ARE IN EFFECT FOR BOTH OF THESE WATERWAYS AS THE AMOUNT OF PRECIPITATION THAT FALLS ON THESE DRAINAGES WILL LARGELY IMPACT THE ACTUAL FLOW. PERSONS AND PROPERTY ALONG THESE DRAINAGES SHOULD BE PREPARED FOR POSSIBLE FLOOD FLOWS THROUGH SUNDAY. THE SECOND QUESTION IS THE TIMING OF PRECIPITATION TODAY AND TOMORROW. THERE IS NO SPECIFIC FEATURE TO FOCUS ON THIS MORNING INTO THIS AFTERNOON TO AID IN TRYING TO TIME PRECIPITATION OVER A PARTICULAR POINT. PREVIOUS SHIFT INCLUDED WIDESPREAD PRECIPITATION OVER JUST ABOUT THE ENTIRE CWA THROUGHOUT THE DAY AND INTO THE NIGHT. THIS TREND CONTINUED WITH THIS MORNINGS PACKAGE. AN UNSEASONABLY COOL AND MOIST DAY WILL BE THE RULE FOR TODAY ACROSS THE STATE. THE THIRD QUESTION INVOLVES A TROUGH MOVING ACROSS THE WEST THURSDAY INTO FRIDAY NEXT WEEK. MODELS HAVE BEEN RELATIVELY INCONSISTENT BOTH RUN TO RUN AND MODEL TO MODEL WITH THIS SYSTEM. THE 00Z EC KEEPS A RELATIVELY WEAK TROUGH AS ALMOST A BRUSH BY FOR THE CWA...WHILE THE GFS DEVELOPS A STRONG...DIGGING TROUGH ACROSS THE WESTERN UNITED STATES. THE RAMIFICATIONS TO THE FORECAST OF THE GFS SOLUTION VERSUS THE EC SOLUTION WOULD BE MASSIVE...WITH TEMPERATURE SIGNIFICANTLY BELOW NORMAL IF THE GFS WERE TO BE ACCURATE. DECIDED TO MODIFY THE CURRENT FORECAST VERY LITTLE AS THERE IS LITTLE CONFIDENCE IN EITHER SOLUTION AT THIS TIME. && .AVIATION...LIGHT WEST TO NORTHWEST WINDS ARE EXPECTED AT THE SLC TERMINAL THROUGH THE EARLY MORNING HOURS...WITH STRONGER NORTHWEST WINDS DEVELOPING AFTER 18-19Z. RAIN SHOWERS ARE EXPECTED TO END OR DECREASE SIGNIFICANTLY BEGINNING AROUND 11 OR 12Z...WITH CIGS LIKELY RISING ABOVE 6000FT AGL. SHOWERS ARE EXPECTED TO INCREASE AGAIN BY 17-19Z WITH CIGS LOWERING BELOW 6000FT...WITH A 10 PERCENT CHANCE OF MVFR CONDITIONS IN THE HEAVIER SHOWERS. && .FIRE WEATHER...A MOIST AIRMASS WILL SETTLE INTO THE AREA THROUGH THE WEEKEND AS A STORM SYSTEM CONTINUES TO IMPACT THE GREAT BASIN. THE STORM SYSTEM WILL FINALLY EXIT THE AREA ON MONDAY...MARKING THE BEGINNING OF A WARMING AND DRYING TREND. SOUTHERLY WINDS ARE EXPECTED TO INCREASE LATE TUESDAY INTO WEDNESDAY AS THE NEXT STORM SYSTEM APPROACHES THE AREA. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR UTZ006-009. WY...NONE. && KRUSE/CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 12, 5:26 AM MDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 526 AM MDT SAT JUN 12 2010 UTZ001>016-019>021-517-518-WYZ021-131130- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 526 AM MDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDESPREAD PRECIPITATION ACROSS THE AREA MAY CAUSE RIVERS AND STREAMS ACROSS NORTHERN UTAH TO RISE SLIGHTLY TODAY AND TONIGHT ALTHOUGH MOST ARE EXPECTED TO REMAIN BELOW FLOOD FLOW. THESE WATERWAYS WILL CONTINUE TO RUN COLD AND FAST AND POSE AN EXTRA DANGER TO CHILDREN AND PETS. EXERCISE CAUTION NEAR ANY FAST FLOWING WATERWAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE UPPER LOW WILL CONTINUE TO BRING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TO MUCH OF THE OUTLOOK AREA SATURDAY THROUGH SUNDAY. TEMPERATURES WILL REMAIN 10 TO 20 DEGREES BELOW NORMAL. DRIER AND WARMER WEATHER IS EXPECTED FOR THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:37 AM MDT | Flash Flood Watch | SLC | 11 hr | |
| Jun 12, 10:48 AM MDT | Severe Thunderstorm Warning | SLC | Emery, Wayne | 27 min |
| Jun 12, 2:13 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 47 min |
| Jun 12, 5:34 PM MDT | Special Weather Statement | SLC | 41 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.